Medical Specialty >> Gynecology
Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: Loestrin24, Pregnancy, and spotting
|Qdogg89 - Mon Dec 07, 2009 12:37 pm||
I am twenty years old and i have had quite a "wild" history with my period. A couple of month ago (about june-july) my period stayed on for three weeks. After i went to the doctor he prescribed me Loestrin24. I took the pills until about october and began skipping pills. I skipped about a week this pack and have been showing increased signs of pregnancy (tiredness, nausea, sensitive/growing/darker breast) however, i am mildly spotting. Could i possibly be pregnant? If so, wht is the cause of my spotting?
|Debbie Miller, RN - Sat Dec 19, 2009 1:05 pm||
Spotting is not a typical symptom of early pregnancy though some women do experience a scant, period-like bleed (pink or brownish usually) with implantation. Hormonal fluctuation occurring with irregular pill use could result in such bleeding, and even the other symptoms. The only way to know for sure is to take a pregnancy test. These are accurate within a few days of when your period should begin.
If you are pregnant, spotting does occur in some women and it's just a matter of watchful waiting to see if a healthy pregnancy will be the result. If you are not pregnant and wish to avoid pregnancy you need to find a method of birth control you will be able to use as directed so discuss the compliance problem with your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.